Anaphylaxis After Ingesting Ibuprofen Liquid Gelatin-Capsule
Fahad Al-Ghimlas*, 1, Nasser Al-Ahmed2, Sean Mace3
Identifiers and Pagination:Year: 2012
First Page: 65
Last Page: 67
Publisher Id: TOALLJ-5-65
Article History:Received Date: 13/11/2012
Revision Received Date: 2/12/2012
Acceptance Date: 8/12/2012
Electronic publication date: 28/12/2012
Collection year: 2012
open-access license: This is an open access article distributed under the terms of the Creative Commons Attribution 4.0 International Public License (CC-BY 4.0), a copy of which is available at: https://creativecommons.org/licenses/by/4.0/legalcode. This license permits unrestricted use, distribution, and reproduction in any medium, provided the original author and source are credited.
Non-steroidal anti-inflammatory drugs are used daily by millions of patients worldwide for the management of various inflammatory diseases. Many well-documented adverse reactions are related to the use of these drugs. We report a fifty-four year-old woman with anaphylaxis after ingestion of ibuprofen liquid in a gelatin capsule. Eventually this was concluded to have resulted from hypersensitivity to the gelatin component of the capsule, which was likely IgE-mediated because of the positive skin test to gelatin. Gelatin allergy is only relevant for patients ingesting specific capsule formulation. The allergist/clinical immunologist must keep in mind the possibility of gelatin allergy.